Wernicke-encephalopathia kialakulása fogyasztótabletta használata és kiegyensúlyozatlan diéta következtében

Translated title of the contribution: Wernicke's encephalopathy induced by the use of diet pills and unbalanced diet

Adrián Tóth, Gabriella Aradi, György Várallyay, Zsuzsanna Arányi, Dániel Bereczki, Ildikó Vastagh

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Wernicke's encephalopathy is an acute, potentially life-threatening, neurological syndrome resulting from thiamine deficiency. The disorder is still greatly underdiagnosed and, without prompt treatment, the condition can lead to the chronic form of the disease, Korsakoff's syndrome or even death. In developed countries Wernicke's encephalopathy has been associated with alcoholism, but in recent years there has been an increasing number of non-alcoholic cases. Authors report the case of a 23-year-old woman who developed oculomotor dysfunction, encephalopathy and ataxia as a result of an extreme diet and use of diet pills. The diagnosis of Wernicke's encephalopathy was supported by the resolution of neurological signs after parenteral thiamine replacement. This case is presented because of the rare etiology and diagnostic difficulty, and the latest diagnostic and therapic guidelines are also highlighted. Orv. Hetil., 2014, 155(12), 469-474.

Translated title of the contributionWernicke's encephalopathy induced by the use of diet pills and unbalanced diet
Original languageHungarian
Pages (from-to)469-474
Number of pages6
JournalOrvosi hetilap
Volume155
Issue number12
DOIs
Publication statusPublished - Jan 1 2014

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Wernicke's encephalopathy induced by the use of diet pills and unbalanced diet'. Together they form a unique fingerprint.

  • Cite this